|Off Meds One Year and Viral Load Dropping
Nov 27, 2000
While on an all-nuke regime for three years, I never experienced the joys of an undetectable viral load (hovering in the 200 to 1000 range). What I did experience was a miserable liver and extreme weight-loss. With the okay from my specialist, I stopped all anti-retroviral meds in October 1999. Since then, my VL has been climbing, of course, but not to a level that has sounded a red-alert nor prompting me to consider going back on meds just yet: December 1999 - 2480; February 2000 - 5960; April 2000 - 23,200 (my 1996 treatment-naive baseline); June 2000 - 51,900; August 2000 - 75,300; November 2000 - 45,600. It's this most recent number that has me all agog. The drop seems quite significant in the absence of treatment. Any ideas on what might be going on? At what point would you suggest going back on treatment (my CD4 count is in the 400-600 range)?
| Response from Dr. Holodniy
Although it sounds like a big drop, the change between 75,300 and 45,600, is not significant and well within the variability of the assay. I would be a little nervous being off meds given this level of viral load. It is not a question of if, but when you restart. You could afford to wait a bit longer as long as your CD4 cells are stable. If the trend is down, start sooner.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Symptoms Of This Std In Men Can Cause Epididymitis And Can Also Spread To The Blood Or Joints
- What Medicine Do They Use For Std?
- Why Can't U Use Douche If You Have A Std?
- Why I Am Getting Burning Painfulness On My Vagina?
- Can HIV Be Transmitted Through Skin Cells?
- CHANCES OF HIV AFTER ONE EXPOSURE
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.